Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 9:03 PM EDT for Boone County, Clinton County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 27, 2021, 9:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
313
WWUS83 KIND 280103
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
903 PM EDT Sun Jun 27 2021
INZ030-037>039-280145-
Clinton-Tipton-Boone-Hamilton-
903 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON...BOONE...
NORTHWESTERN HAMILTON AND SOUTHWESTERN TIPTON COUNTIES...
At 903 PM EDT, a strong thunderstorm was located over Lebanon, or 16
miles south of Frankfort, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Frankfort, Lebanon, Whitestown, Sheridan, Thorntown, Kirklin,
Michigantown, Kempton and Ulen.
This includes Interstate 65 between mile markers 131 and 154.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4014 8607 3992 8641 3992 8649 4016 8669
4041 8635
TIME...MOT...LOC 0103Z 218DEG 27KT 4005 8648
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:21 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 7:21 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 721 PM EDT Sun Jun 27 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Monday night) Issued at 259 PM EDT Sun Jun 27 2021 Widely scattered thunderstorms have developed across much of central Indiana this afternoon, and expect this activity to continue and perhaps expand/intensify a bit through late afternoon. Activity should decrease significantly overnight, with most guidance keeping the bulk of the overnight convection northwest nearest the boundary and the upper level support in ongoing broad southwest flow aloft. Bulk shear is minimal across the area this afternoon, confined to a narrow corridor near the front, so aside from any quick pulse storms, severe threat is minimal. Monday looks to be mostly a rinse and repeat of today, although with the upper trough finally beginning to make some eastward progress, more activity may stick around into the overnight hours tomorrow night. Weak shear will again limit any severe threat to pulse storms at most. High precipitable water values and seasonably high freezing levels will continue to combine to produce high precipitation efficiency and an attendant heavy rain/isolated flood threat along with the pulse severe threat. Blend temperatures looked a bit warm tomorrow given temps in recent days and little change in airmass, but blend is near persistence on the overnights which is reasonable until frontal passage. && .Long Term...(Tuesday through Sunday) Issued at 259 PM EDT Sun Jun 27 2021 An upper trough will gradually dig into the area mid to late week. This will allow the front to gradually move through central Indiana during that period. This will result in a continuation of PoPs during the week. The highest PoPs look to be in the Wednesday and Thursday time frame, with the surface front in the area. Will go likely or higher PoPs during this time all areas. Tuesday remains a little in question on how high to go with PoPs as an upper high might hang on enough to keep chances down. High precipitable water values through at least mid-week will keep the threat for locally heavy rain around. Moisture decreases some by later Thursday into Friday as the front exits to the south and the upper trough digs in. Models continue to differ on the evolution of the upper pattern for the end of the week into the weekend, especially where an upper low will develop. There is no clear trend at the moment, so confidence in PoPs this weekend is very low. Will keep some low PoPs going to account for solutions with the upper low across the area. Temperatures will cool to below normal values by late week into the weekend as the warm and humid airmass is pushed out of the area. && .Aviation...(00Z TAF Issuance) Issued at 719 PM EDT Sun Jun 27 2021 IMPACTS: * Scattered showers thunderstorms this evening into tonight. Best chances for TS at KLAF. * Southwest winds 7-10 KT. * Chances for afternoon/evening thunderstorms tomorrow DISCUSSION: Broad southwest flow continues across the area, with a warm and unstable airmass in place. Scattered thunderstorms are moving across west-central Indiana, and will be a threat at KLAF and KHUF through the late evening hours. TS at KBMG and KIND do remain a possibility this evening, but the liklihood is not high enough to include within this issuance. Will add tempo groups within updates if threat becomes greater. Scattered thunderstorms will once again intiate tomorrow afternoon, affecting all sites. Conditions will be primarily VFR, with brief MVFR to IFR conditions possible in storms. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Nield Long Term...50 Aviation...Updike
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Sun Jun 27 2021 INZ021-028>031-035>049-051>057-060>065-067>072-281930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Sun Jun 27 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms can be expected, primarily through the evening hours, although a few storms may linger overnight. Isolated strong to severe storms cannot be entirely ruled out through this evening, with damaging winds, heavy rain, and localized flooding the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic chances for showers and thunderstorms will continue through the week. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 27, 6:48 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Sun Jun 27 2021
INZ021-030-031-272315-
Howard-Clinton-Carroll-
648 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...NORTH CENTRAL CLINTON
AND NORTHWESTERN HOWARD COUNTIES...
At 648 PM EDT, a strong thunderstorm was located 8 miles southeast of
Delphi, or 15 miles north of Frankfort, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Flora, Rossville, Camden and Burlington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4068 8637 4056 8637 4056 8623 4036 8655
4046 8670 4051 8669 4069 8652 4069 8638
TIME...MOT...LOC 2248Z 228DEG 19KT 4051 8654
CPSpecial weather statement, Jun 27, 7:20 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
720 PM EDT Sun Jun 27 2021
INZ021-028-029-035-272345-
Fountain-Warren-Tippecanoe-Carroll-
720 PM EDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CARROLL...
NORTHEASTERN FOUNTAIN...NORTHERN TIPPECANOE AND NORTHEASTERN WARREN
COUNTIES...
At 720 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Brookston to 7 miles north of
Williamsport. Movement was northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lafayette, West Lafayette, Williamsport, Attica, Shadeland, Battle
Ground, Pine Village, Yeoman and Purdue University.
This includes Interstate 65 between mile markers 171 and 184.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4044 8668 4025 8729 4047 8732 4048 8731
4048 8709 4056 8709 4056 8677 4066 8677
4068 8674 4068 8676 4069 8675 4070 8676
4072 8675 4072 8676 4074 8673 4074 8670
TIME...MOT...LOC 2320Z 208DEG 19KT 4057 8681 4039 8730
CPSpecial weather statement, Jun 27, 7:46 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
746 PM EDT Sun Jun 27 2021
INZ021-029-280015-
Tippecanoe-Carroll-
746 PM EDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL AND NORTHERN
TIPPECANOE COUNTIES...
At 746 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Delphi to near West
Lafayette. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lafayette, West Lafayette, Delphi, Flora, Shadeland, Dayton, Battle
Ground, Camden, Yeoman and Purdue University.
This includes Interstate 65 between mile markers 168 and 184.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4074 8653 4069 8652 4069 8637 4052 8638
4043 8657 4043 8669 4037 8670 4034 8709
4056 8708 4056 8677 4066 8677 4068 8674
4068 8676 4074 8675
TIME...MOT...LOC 2346Z 225DEG 21KT 4064 8652 4041 8700
CPSpecial weather statement, Jun 27, 8:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
827 PM EDT Sun Jun 27 2021
INZ021-280045-
Carroll-
827 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARROLL COUNTY...
At 827 PM EDT, a strong thunderstorm was located 8 miles southwest of
Logansport, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of northeastern
Carroll County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4069 8652 4069 8637 4056 8637 4055 8639
4073 8662 4074 8661 4074 8653
TIME...MOT...LOC 0027Z 224DEG 24KT 4065 8647
CPSpecial weather statement, Jun 27, 8:52 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Indianapolis IN 852 PM EDT Sun Jun 27 2021 INZ046-047-054-055-280115- Johnson-Morgan-Hendricks-Marion- 852 PM EDT Sun Jun 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN... NORTHWESTERN JOHNSON...SOUTHEASTERN HENDRICKS AND SOUTHWESTERN MARION COUNTIES... At 851 PM EDT, a strong thunderstorm was located over Mooresville, or 16 miles southwest of Indianapolis, moving northeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Indianapolis, Greenwood, Plainfield, Beech Grove, Speedway, Mooresville, Southport, Avon, Brooklyn, Clermont, Monrovia, Homecroft, Wynnedale, Spring Hill, Bethany, Monument Circle, Eagle Creek Reservoir, Lake Hart, Indianapolis Int'l Airport and Waverly. This includes the following highways... Interstate 65 between mile markers 103 and 124. Interstate 70 between mile markers 60 and 84. Interstate 74 between mile markers 71 and 93. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3945 8635 3958 8650 3989 8628 3972 8602 TIME...MOT...LOC 0051Z 218DEG 27KT 3959 8635 CP
Special weather statement, Jun 27, 9:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
903 PM EDT Sun Jun 27 2021
INZ030-037>039-280145-
Clinton-Tipton-Boone-Hamilton-
903 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON...BOONE...
NORTHWESTERN HAMILTON AND SOUTHWESTERN TIPTON COUNTIES...
At 903 PM EDT, a strong thunderstorm was located over Lebanon, or 16
miles south of Frankfort, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Frankfort, Lebanon, Whitestown, Sheridan, Thorntown, Kirklin,
Michigantown, Kempton and Ulen.
This includes Interstate 65 between mile markers 131 and 154.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4014 8607 3992 8641 3992 8649 4016 8669
4041 8635
TIME...MOT...LOC 0103Z 218DEG 27KT 4005 8648
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:27 PM EDT | Special Weather Statement | IND | Carroll | 18 min |
| Jun 27, 8:42 PM EDT | Areal Flood Advisory | IND | Carroll, Fountain, Tippecanoe, Warren | 6 hr |
| Jun 27, 8:46 PM EDT | Areal Flood Advisory | IND | Parke, Vermillion, Vigo | 6 hr |
| Jun 27, 8:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 27, 9:15 PM EDT | Severe Thunderstorm Warning | IND | Marion | 30 min |
| Jun 27, 9:25 PM EDT | Special Weather Statement | IND | Parke | 35 min |
| Jun 27, 9:37 PM EDT | Special Weather Statement | IND | Howard | 23 min |
| Jun 27, 9:40 PM EDT | Special Weather Statement | IND | Hamilton | 35 min |
| Jun 27, 10:14 PM EDT | Special Weather Statement | IND | Tipton | 31 min |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 62 hr |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 4:27 PM EDT | Special Weather Statement | IND | Brown | 33 min |
| Jun 28, 5:00 PM EDT | Special Weather Statement | IND | Johnson | 30 min |
| Jun 28, 5:21 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 28, 5:46 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 28, 6:12 PM EDT | Special Weather Statement | IND | Jackson | 33 min |
| Jun 28, 6:33 PM EDT | Special Weather Statement | IND | Hamilton | 27 min |
| Jun 28, 6:41 PM EDT | Special Weather Statement | IND | Monroe | 34 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.